Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Embeda euphoria & other side effects

AnonymousUserAAnonymousUser Posts: 49,671
edited 06/11/2012 - 8:46 AM in Pain Medications
Hello. My PM put me on embeda starting yesterday. I am hyper and maybe even manic. I don't trust my PM and have a call into my PCP. I'm worried about the down side of the mania. I've had problems in the past with depression. Any input is appreciated!


  • I am taking morphine, but Embeda has naltrexone as well. Interesting, did he say why he chose that medication?

    And why would you not call the doctor who prescribed the medication to tell him of the side effects you are having?

    eta: I read that the naltrexone is supposed to pass through the body unless the pills are crushed are chewed, as they are just a deterrent to misuse, so that's not the issue. I guess the morphine is just affecting you. I haven't had any such side effects from morphine.
  • I am trying to break from my current pm dr. They are unresponsive to my calls. They would just say, wait until your next appt. I have calls into my pcp and to another dr recommended who might prescribe narcotics. I have had a nightmare experience with the pm dr following the RFA I had back in June and need more humane treatment. wish me luck!
  • You don't want your records to include any uncooperative behavior. If you are having issues with a controlled substance, call the doctor who prescribed them, I think.

    Any doctor who starts treating you is going to want your records from your previous PM office. Best to keep those as positive as you can.
  • I just did a quick research of this med. It sounds that they made it to reduce the ability to get "high" from it. If you take it correctly you get the morphine, but if you chew or crush, the morphine antagonist makes the morphine absorbed. Of the long acting meds I've been on, I think the Kadian was the best at preventing people from getting high from the medicine. Otherwise, the ms contin and oxycontin are very easy to abuse. (the fentanyl patches are also impossible to abuse). I think this is a good advance in pain meds...it would be nice to eliminate the abuse..then it would make our lives (the spineys that really NEED the meds) better. It's the drugs that can be crushed or chewed that are so desired by 'the street'.

    I agree with the others that if you have unwanted side effects, let your PM know as well. My PCP does all my medications so it's not a bad thing,however, as mentioned, you donm't want to have a bad record in any doctor's office. God bless you.
Sign In or Register to comment.